MAUDE Adverse Event Report: US ENDOSCOPY LUMIFLEX; LUMIFLEX BALLOON DILATION CATHETER

US ENDOSCOPY LUMIFLEX; LUMIFLEX BALLOON DILATION CATHETER
Model Number 00718015W
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a patient procedure their lumiflex balloon dilation catheter was deflated.The procedure was completed successfully following a short delay after user facility personnel removed the scope and balloon together and cut the catheter to allow it to be fully extracted from the working channel.No report of injury.
 
Additional Manufacturer Narrative
The device subject of the reported event was not returned for evaluation.Without the return of the device, an evaluation could not be completed, and the cause of the reported event could not be determined.The lumiflex balloon dilation catheter ifu states, "if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.Notify your local steris product specialist and your distributor for return authorization.Do not pre-inflate, pretest balloon, or attempt to refold balloon into protective sleeve.Removal of the rubber valve covering the working channel may facilitate the insertion of larger balloon sizes (such as 15mm or larger).Warning: never use air or a gas medium to inflate the balloon.To prevent balloon burst, do not exceed the inflation pressure given for largest diameter on the package label.Warning: the balloon must be thoroughly deflated, and all fluid removed prior to withdrawal.Note: for improved withdrawal, straighten the distal end of the endoscope as much as possible.Any excess bend in the working channel with increase the force needed to withdraw the catheter through the endoscope.Note: if excessive resistance is felt, remove the endoscope and balloon catheter together as a complete unit to prevent damaged to body tissue, the catheter or the endoscope.The 3-stage balloon dilatation catheter is an over-the-wire, stainless wire-guided catheter.The device is comprised a balloon component, radiopaque markers, tubing and hub.The balloon component is made from nylon and is a progressive stage balloon capable of 3 distinct and progressively larger diameters via controlled radial expansion.The radiopaque markers are made from tantalum, which helps confirm position under x-ray use.The dual lumen tubing is made from pebax.The maximum diameter of the guide wire is 0.035in (0.89 mm).For balloons that include a 0.035" stainless steel wire, a guidewire locking device to fix the guide wire is supplied.Note: the rx balloon dilatation catheter offers an option to front load the guidewire.It helps to put the physician in control of the guidewire.The radiopaque marker would be helpful to fix position under the x-ray." steris offered in-service training on the proper use and operation of the lumiflex balloon dilation catheter; however, the user facility declined.No additional issues have been reported.

Brand Name
LUMIFLEX
Common Device Name
LUMIFLEX BALLOON DILATION CATHETER
Manufacturer (Section D)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer Contact
daniel davy
5976 heisley road
mentor, OH 44060
4402597401
MDR Report Key25254635
Report Number1528319-2026-00056
Device Sequence Number10541450
Product Code KNQ
UDI-Device Identifier00724995180645
UDI-Public(01)00724995180645
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K241888
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00718015W
Device Catalogue Number00718015W
Device Lot Number(10)3719A19251028
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/22/2026
Supplement Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown